On the algebraic limit cycles of Liénard systems

Jaume Llibre, Xiang Zhang

Research output: Contribution to journalArticleResearchpeer-review

13 Citations (Scopus)

Abstract

For the Liénard systems with fm and gn polynomials of degree m and n, respectively, we present explicit systems having algebraic limit cycles in the cases m ≥ 2 and n ≥ 2m + 1 and m ≥ 3 and n = 2m. Also we prove that the Liénard system for m = 3 and n = 5 has no hyperelliptic limit cycles. This shows that the result of theorem 1(c) of Zoladek (1998 Trans. Am. Math. Soc. 350 1681-701) on the existence of algebraic limit cycles of the Liénard system is not correct. Moreover, we characterize all hyperelliptic limit cycles of the Liénard systems for m = 4 and n = 6 or n = 7. For m > 4 and n = 2m - 1 or n = 2m - 2 we prove that there are Liénard systems which have [m/2] - 1 algebraic limit cycles, where the [] denotes the integer part function. © 2008 IOP Publishing Ltd and London Mathematical Society.
Original languageEnglish
Pages (from-to)2011-2022
JournalNonlinearity
Volume21
DOIs
Publication statusPublished - 1 Sep 2008

Fingerprint Dive into the research topics of 'On the algebraic limit cycles of Liénard systems'. Together they form a unique fingerprint.

Cite this